Alert archive / Texas / Fire Weather Watches in 2021
Fire Weather Watch 2, NWS Amarillo, TX
NWS Amarillo, TX issued this fire weather watch at Mar 7, 2021, 3:11 PM CST for 11 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Mar 9, 2021, 11:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 7, 2021, 3:11 PM CST (21:11 UTC)
- In effect from
- Mar 9, 2021, 11:00 AM CST
- Expired
- Mar 8, 2021, 3:11 PM CST
- In force
- Issued by
- NWS Amarillo, TX
Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Dallam County, TX, Deaf Smith County, TX, Hansford County, TX, Hartley County, TX, Hutchinson County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 83 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.2 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1502 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
322 WWUS84 KAMA 072111 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 311 PM CST Sun Mar 7 2021 OKZ001-002-TXZ001>003-006-007-081300- /O.NEW.KAMA.FW.A.0002.210309T1800Z-210310T0100Z/ Cimarron-Texas-Dallam-Sherman-Hansford-Hartley-Moore- 311 PM CST Sun Mar 7 2021 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE NORTHWEST TEXAS AND OKLAHOMA PANHANDLES... The National Weather Service in Amarillo has issued a Fire Weather Watch for strong winds and low relative humidity, which is in effect from Tuesday afternoon through Tuesday evening. * Affected Area...In Oklahoma...Cimarron and Texas. In Texas... Dallam...Sherman...Hansford...Hartley and Moore. * 20 Foot Winds...Southwest winds 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...9 to 15 percent with the lowest RH values in the far northwest. * Red Flag Threat Index...3 to 5, with the highest values in the northwest. * Timing...Critical Fire Weather is expected to occur between noon and 7 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that the potential for critical fire weather conditions exists. Listen for later forecasts and possible red flag warnings. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
2 follow-up statements
449 WWUS84 KAMA 080850 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 250 AM CST Mon Mar 8 2021 OKZ003-TXZ004-008-011-012-016-017-317-090000- /O.EXB.KAMA.FW.A.0002.210309T1700Z-210310T0100Z/ Beaver-Ochiltree-Hutchinson-Oldham-Potter-Deaf Smith-Randall- Palo Duro Canyon- 250 AM CST Mon Mar 8 2021 ...FIRE WEATHER WATCH IN EFFECT FROM LATE TUESDAY MORNING THROUGH EARLY TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA PANHANDLE AND THE WESTERN AND NORTH CENTRAL TEXAS PANHANDLE... The National Weather Service in Amarillo has issued a Fire Weather Watch for strong winds and low relative humidity, which is in effect from late Tuesday morning through early Tuesday evening. * Affected Area...In Oklahoma...Beaver. In Texas...Ochiltree... Hutchinson...Oldham...Potter...Deaf Smith...Randall and Palo Duro Canyon. * 20 Foot Winds...Southwest winds 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...12 to 15 percent with the lowest RH values in the far northwest. * Red Flag Threat Index...3 to 5, with the highest values in the northwest. * Timing...Critical Fire Weather is expected to occur between 11 AM and 7 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that the potential for critical fire weather conditions exists. Listen for later forecasts and possible red flag warnings. && $$ OKZ001-002-TXZ001>003-006-007-090000- /O.EXT.KAMA.FW.A.0002.210309T1700Z-210310T0100Z/ Cimarron-Texas-Dallam-Sherman-Hansford-Hartley-Moore- 250 AM CST Mon Mar 8 2021 ...FIRE WEATHER WATCH IN EFFECT FROM LATE TUESDAY MORNING THROUGH EARLY TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA PANHANDLE AND WESTERN AND NORTH CENTRAL TEXAS PANHANDLE... * Affected Area...In Oklahoma...Cimarron and Texas. In Texas... Dallam...Sherman...Hansford...Hartley and Moore. * 20 Foot Winds...Southwest winds 20 to 30 mph with gusts up to 50 mph. * Relative Humidity...8 to 15 percent with the lowest RH values in the far northwest. * Red Flag Threat Index...3 to 5, with the highest values in the northwest. * Timing...Critical Fire Weather is expected to occur between 11 AM and 7 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that the potential for critical fire weather conditions exists. Listen for later forecasts and possible red flag warnings. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
230 WWUS84 KAMA 082111 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 311 PM CST Mon Mar 8 2021 OKZ001>003-TXZ001>004-006>008-011-012-016-017-317-091100- /O.UPG.KAMA.FW.A.0002.210309T1700Z-210310T0100Z/ /O.NEW.KAMA.FW.W.0003.210309T1700Z-210310T0200Z/ /O.NEW.KAMA.FW.A.0003.210310T1600Z-210311T0200Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Hartley- Moore-Hutchinson-Oldham-Potter-Deaf Smith-Randall- Palo Duro Canyon- 311 PM CST Mon Mar 8 2021 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM CST TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA AND WESTERN AND NORTH CENTRAL TEXAS PANHANDLES... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA AND TEXAS PANHANDLES... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from 11 AM to 8 PM CST Tuesday. A Fire Weather Watch has also been issued. This Fire Weather Watch for strong winds and low relative humidity is in effect from Wednesday morning through Wednesday evening. The Fire Weather Watch for Tuesday is no longer in effect. * Affected Area...In Oklahoma...Cimarron...Texas and Beaver. In Texas...Dallam...Sherman...Hansford...Ochiltree...Hartley... Moore...Hutchinson...Oldham...Potter...Deaf Smith...Randall and Palo Duro Canyon. * 20 Foot Winds...On Tuesday, southwest 20 to 30 mph with gusts up to 45 mph are expected. On Wednesday, southwest 20 to 35 mph with gusts up to 50 mph are possible. * Relative Humidity...On Tuesday, values as low as 8 percent are expected. On Wednesday, values as low as 7 percent are possible. * Red Flag Threat Index...On Tuesday, values of 3 to 6 are expected, with the highest values in the northwestern Panhandles. For Wednesday, values of 3 to 7 are possible, with the highest values in the western Texas Panhandle. * Timing...On Tuesday, critical fire conditions are expected to occur between 11 AM and 8 PM. On Wednesday, critical conditions are possible between 10 AM and 8 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. A Fire Weather Watch means that the potential for critical fire weather conditions exists. Listen for later forecasts and possible red flag warnings. && $$ TXZ005-009-010-013>015-018>020-091100- /O.NEW.KAMA.FW.A.0003.210310T1600Z-210311T0200Z/ Lipscomb-Roberts-Hemphill-Carson-Gray-Wheeler-Armstrong-Donley- Collingsworth- 311 PM CST Mon Mar 8 2021 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA AND TEXAS PANHANDLES... The National Weather Service in Amarillo has issued a Fire Weather Watch for strong winds and low relative humidity, which is in effect from Wednesday morning through Wednesday evening. * Affected Area...In Texas...Lipscomb...Roberts...Hemphill... Carson...Gray...Wheeler...Armstrong...Donley and Collingsworth. * 20 Foot Winds...Southwest 20 to 35 mph with gusts up to 50 mph. * Relative Humidity...As low as 7 percent. * Red Flag Threat Index...3 to 7. * Timing...Critical conditions are possible between 10 AM and 8 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that the potential for critical fire weather conditions exists. Listen for later forecasts and possible red flag warnings. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this fire weather watch went out at Mar 7, 11:34 AM CST, 3 hours 37 minutes earlier.
Area forecast discussion, Mar 7, 11:34 AM CST, 3 hours 37 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 1134 AM CST Sun Mar 7 2021 .AVIATION...18Z TAFS... VFR conditions will prevail at all TAF sites over the next 24 hours, with mostly clear skies until the end of the TAF period, as thicker high clouds look to move in. Winds will be the main story. They should remain mostly out of the south, and will be in the 20-25kt range gusting 30 to 35kts in the 15-01z hours (typically with daytime heating/mixing), and south winds around 10-15kts in the 02-14z period. Weber && .PREV DISCUSSION... /Issued 400 AM CST Sun Mar 7 2021/ SHORT TERM... Dry conditions along with elevated fire weather conditions for areas in the combined Panhandles will continue. A series of mid level disturbances traversing the Panhandles in a progressive H500 SW flow will result in gusty diurnally driven winds throughout the short term forecast period. Going through the day today, continuing to monitor an elongated H500 trough moving east across the eastern Panhandles into western Oklahoma later this afternoon. With decent mixing aloft as the trough moves through the eastern Panhandles with notable momentum transfer, winds will pick up this afternoon, especially in the northeastern Panhandles where the steepest height gradient will set up in relation to the passing trough axis. Southwesterly surface flow with enhanced downward momentum off the high terrain off of New Mexico will advect dry air into the Panhandles along with warm temperatures. High temperatures today will get well into the 60s with some areas in the OK Panhandle getting into the lower 70s with mild temperatures continuing tonight with lows in the upper 30s to lower 40s. As we start the work week tomorrow, a second perturbation within the H500 flow will help momentum transfer of stronger wind aloft with another breezy day in store across the Panhandles as it moves SW to NE across the southern Plains. Winds will be more southerly vs southwesterly from today's perturbation which will advect a bit warmer H850 temps of 13C to 15C into the Panhandles by tomorrow afternoon based off latest 07/00Z model and numerical data. High temperatures tomorrow should range from the upper 60s across the eastern TX Panhandles to low and mid 70s for the rest of the region. Mild temperatures continue tomorrow night with lows above average. Meccariello FIRE WEATHER... Elevated fire weather conditions are expected today and tomorrow for the Oklahoma Panhandle and far northern TX Panhandle. Southwesterly 20 ft winds of 15-20 MPH with higher gusts will be possible this afternoon, especially across the northeastern Panhandles. Min RH values will be as low as 13 percent, especially in the northwestern Panhandles with as low as 20 to 25 percent in the northeastern Panhandles. With a combo of winds and RH values, max RFTI values today will be around 2. ERC percentiles in the areas of elevated fire weather conditions today will range from 55th to 70th. Elevated fire weather conditions will also be possible tomorrow for the same areas that will possibly see elevated conditions today. Min RH values will be as low as 15 percent, 20 ft winds will be more out of the due south at 15-20 MPH with higher gusts at times, along with max RFTI values of 2 to 3. Cured fuels still prevalent with 55th to 75th ERC percentiles. Meccariello LONG TERM...Tuesday through Saturday... Synopsis: Warm, dry, and windy conditions will support elevated to critical fire weather on Tuesday and Wednesday for most of the Panhandles. At this time, Wednesday looks most favored for a higher end critical day with better alignment of fire positive elements. Thursday may also be a candidate for critical fire weather depending on the strength and evolution of a cold front. The fire weather threat should be done with by Friday as temperatures return back to near normal and moisture levels increase in response to approaching storm system. Chances for precipitation and thunder continue for the Friday through Saturday time frame as the system crosses the area. Some winter precipitation is also possible. Details: A mid/upper level trough currently sampled off the Pacific Northwest coast will slowly slide down the coast through Tuesday. The trough will broaden as a jet streak rounds its base and extends across the southern Rockies and adjacent plains. This will lead to a lengthy period of deep southwest flow across the Panhandles which will support very warm temperatures for early/mid March given downslope winds and strong mixing in vicinity of a low level thermal ridge (LLTR). Highs in the 70s and 80s are expected on Tuesday and Wednesday. As for the winds, Tuesday will be windy given stout pressure gradient and modest winds aloft, but the faster 500mb jet streak does not arrive until Wednesday. That being said, there is some enhancement in the 700mb wind fields Tuesday that could support some decent gusts of around 40 knots if mixing is sufficient. Mixing on Tuesday could be offset some by upper level clouds, especially now that the better downward motion due to jet dynamics may not arrive until Wednesday. However, soundings certainly suggest that PBL top will be above 700mb despite the cloud cover and lack of better subsidence. Wednesday certainly looks to be the windier day as this is when the stronger mid and upper level flow arrives. Subsidence and mixing should also increase with better proximity to a right jet exit region (although best timing for this may be earlier in the morning hours). There are differences in the model guidance as to how strong the lower level flow will be Wednesday (850mb - 700mb), but the stronger guidance makes more sense given the synoptic setup. Thus the stronger NAM/CMC winds at 700mb may be more realistic. If that is the case, wind headlines will almost certainly be needed on Wednesday as gusts could reach or exceed 50 knots. Thursday may be a bit tricky as models have backed off on the strength of a cold front. Strong southwest flow aloft should continue so the front may not make it very far south before it stalls and even retreats back to the north. Breezy to windy southwest winds and warmer conditions are looking more likely. For Friday and Saturday, the upper trough finally takes a more easterly track bringing it across the Desert Southwest. Long term models diverge on the handling of the trough after it's main low center makes landfall. Overall, it appears that precipitation chances will be on the increase (along with potential for thunder). Wintry precipitation also can't be ruled out depending on timing and strength of a late week cold front, but models are all over the place with this feature. Ward FIRE WEATHER... Elevated to critical fire weather conditions are likely Tuesday and Wednesday (RFTI 3-6). Some critical also can't be ruled out on Thursday. Even though the main jet streak doesn't arrive until Wednesday, wind fields will still be strong enough to warrant critical fire weather especially over western sections of the Panhandles Tuesday. Some wind gusts over 40 mph are very possible Tuesday afternoon. Trends will need to be watched closely, because the low level thermal ridge is still expected to be most favorable on Tuesday and fuels will certainly be receptive given the extended period of warm and dry. The LLTR and strong mixing of downslope winds will support high temperatures in the low 80s with RH values around 8 to 20 percent. For Wednesday, the wind fields look more favorable with better positioning of a right jet exit region over the area (based on latest guidance). While the LLTR becomes more displaced east and weakens some, the latest guidance suggest the LLTR could be as strong Wednesday as Tuesday. A wind shift is also looking possible overnight Wednesday or even Thursday morning. Fire weather conditions may be possible again on Thursday with increasing potential for critical if the front retreats north. Ward && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 67 40 71 46 80 / 0 0 0 0 0 Beaver OK 71 41 73 46 82 / 0 0 0 0 0 Boise City OK 70 38 73 41 77 / 0 0 0 0 0 Borger TX 71 43 75 50 83 / 0 0 0 0 0 Boys Ranch TX 71 39 76 45 82 / 0 0 5 0 0 Canyon TX 67 38 71 45 80 / 0 0 0 0 0 Clarendon TX 66 40 68 47 77 / 0 0 0 0 0 Dalhart TX 69 35 73 39 78 / 0 0 0 0 0 Guymon OK 72 41 75 45 82 / 0 0 0 0 0 Hereford TX 68 37 73 44 81 / 0 0 0 0 0 Lipscomb TX 68 40 70 47 80 / 0 0 0 0 0 Pampa TX 67 41 70 46 80 / 0 0 0 0 0 Shamrock TX 67 38 68 47 76 / 0 0 0 0 0 Wellington TX 67 38 69 48 76 / 0 0 0 0 0 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 89/99
Hazardous weather outlook, Mar 7, 4:09 AM CST, 11 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 409 AM CST Sun Mar 7 2021 OKZ001>003-TXZ001>020-317-072215- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 409 AM CST Sun Mar 7 2021 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. Elevated fire weather conditions are possible across the Oklahoma Panhandle and far northern Texas Panhandle this afternoon. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Elevated fire weather conditions are possible across portions of the combined Panhandles Monday. Elevated to critical fire weather conditions will be possible across portions of the combined Oklahoma and Texas Panhandles Tuesday, Wednesday, and Thursday. There is a slight chance for thunderstorms in the far southeast Texas Panhandle Thursday night, Friday, and Saturday. If storms develop, they are expected to remain below severe levels at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated or critical fire weather conditions Sunday through Thursday.
Nearby
Fire Weather Watches in Texas, 2021Fire Weather Watches in Oklahoma, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.